MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER DRILL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWER DRILL; SAW, POWERED, AND ACCESSORIES
Model Number 7205785
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device shorted.No delay or patient injures were reported.
 
Additional Manufacturer Narrative
Device evaluation: the device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and corrosion was observed on the cable connector pins and sockets.A prong was missing in the cable connector.A functional evaluation revealed the motor would not run.The complaint of shorting was confirmed and the root cause was associated with electrical component failure.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include inadvertent damage to the cable.

Brand Name
DYONICS POWER DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7369755
Report Number3003604053-2018-00050
Device Sequence Number1446323
Product Code HAB
UDI-Device Identifier03596010410702
UDI-Public(01)03596010410702
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205785
Device Catalogue Number7205785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1